MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S273-H30
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the shaft of the cook® single-use holmium laser fiber separated from the red silicone connector when the fiber was being removed from the machine.There was no patient contact.The device was opened and installed onto laser machine as per normal then it was decided it wasn't needed.The fiber was not used during the procedure, just installed to the machine, then removed.The patient did not require any additional intervention and did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 14may2024: the issue involving the fiber was found at the end of the procedure.The laser fiber was opened and used.At the conclusion of the case as the fiber was attempted to be removed it was found the rubber connector cover had come away from the metal connector that goes into the machine, making it difficult to remove from the machine.Bio med staff assisted in the removal of the fiber.There were no adverse effects to the patient but a delay in theatre as the machine was required for further cases.
 
Additional Manufacturer Narrative
Correction: this report is being sent to indicate the complaint event is not reportable under fda 21 cfr part 803.As such, this event no longer meets the set criteria for a reportable event; no further reports regarding this event will be submitted.Based on the additional information received.Investigation has determined the alleged malfunction corresponds with the silicone connector cover separated from the metal connector that goes into the machine, instead of laser fiber separating from the red silicone connector, which our initial report was based on.Event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death or serious injury and there is no precedence of this malfunction leading to a serious injury or death.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18955639
Report Number1820334-2024-00397
Device Sequence Number4479057
Product Code GEX
UDI-Device Identifier00827002235533
UDI-Public(01)00827002235533(17)260815(10)15609720
Combination Product (Y/N)N
PMA/510(K) Number
K163197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Catalogue NumberHLF-S273-H30
Device Lot Number15609720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer05/14/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown